MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 143110
Medical Device Problem Codes Break (1069); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
When putting in first tibia 3.2 x 110 mm pin for tibia array, pin would not advance.Surgeon pulled pin out and realized the tip of the pin was missing.Pka; dr.(b)(6) pulled the drill with the pin in it out after it would not advance and realized the tip of the pin was missing.Tip of pin could not be retrieved from patient.Surgical delay approximately 3 minutes, attempting to retrieve tip of pin and open a new disposable pack of pins to use.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted to update manufacturer name, city and state, mfr site, date rec¿d by mfr, pma/510k, if follow-up, what type and device evaluated by mfr based on the results of investigation.Reported event: dr.(b)(6) pulled the drill with the pin in it out after it would not advance and realized the tip of the pin was missing.Tip of pin could not be retrieved from patient.Surgical delay approximately 3 minutes, attempting to retrieve tip of pin and open a new disposable pack of pins to use.Device evaluation and results: the product was unavailable for inspection as the product was not returned.Device history review: review of the product history records indicate 2536 devices were manufactured under lot no: w53978 and accepted into final stock on 09/22/2017.Complaint history review: a review of complaints in catsweb and trackwise related to p/n: 143080, l/n: w47865 shows 3 additional complaints under investigation related to the failure in this investigation.These prs are (b)(4).Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there has been one nc and 2 capa associated with the product and failure mode reported in this event.The nc and capas are nc 1470754 capa 1480798 capa 301.One capa has been completed (catsweb system is capa 301) while the second is still open (trackwise: (b)(4).
 
Event or Problem Description
When putting in first tibia 3.2 x 110 mm pin for tibia array, pin would not advance.Surgeon pulled pin out and realized the tip of the pin was missing.Pka.Dr.(b)(6) pulled the drill with the pin in it out after it would not advance and realized the tip of the pin was missing.Tip of pin could not be retrieved from patient.Surgical delay approximately 3 minutes, attempting to retrieve tip of pin and open a new disposable pack of pins to use.

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7772325
Report Number3005985723-2018-00475
Device Sequence Number11069831
Product Code OLO
UDI-Device Identifier00848486018139
UDI-Public00848486018139
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number143110
Device Lot NumberW53978
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;